I have been on metformin for a short time now. I have already been though the dierria, and a slight weight lost, but now i'm noticing slight bloody stools. is this a normal side affect with this pill? (very worried)
Bloody stools is not listed as a side effect, go to the ER and contact your Dr. first thing tomorrow.-
All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome when using Metformin:
Diarrhea; gas; headache; indigestion; nausea; stomach upset; temporary metallic taste; vomiting.
Seek medical attention right away if any of these SEVERE side effects occur when using Metformin:
Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); chest pain or discomfort; dizziness or light-headedness; fast or difficult breathing; feeling of being unusually cold; fever, chills, or persistent sore throat; general feeling of being unwell; muscle pain or weakness; slow or irregular heartbeat; unusual drowsiness; unusual or persistent stomach pain or discomfort; unusual tiredness or weakness.
This is not a complete list of all side effects that may occur. If you have questions about side effects, contact your health care provider. Call your doctor for medical advice about side effects. To report side effects to the appropriate agency, please read the Guide to Reporting Problems to FDA.
All the best and get well soon.-
- Metformin Information for Consumers
- Metformin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Metformin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Mar 2011 • 12 answers
Posted 3 Dec 2012 • 22 answers
Posted 18 Mar 2014 • 1 answer
Posted 27 Apr 2015 • 2 answers
Posted 19 Apr 2018 • 0 answers